Alert archive / Alabama / Frost Advisories in 2022
Frost Advisory 1, NWS Birmingham, AL
NWS Birmingham, AL issued this frost advisory at Mar 26, 2022, 2:45 AM CDT for 14 counties in Alabama. It took effect at Mar 27, 2022, 3:00 AM CDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Mar 26, 2022, 2:45 AM CDT (07:45 UTC)
- In effect from
- Mar 27, 2022, 3:00 AM CDT
- Expired
- Mar 27, 2022, 8:00 AM CDT
- In force
- 5 hr
- Issued by
- NWS Birmingham, AL
Counties Blount County, AL, Calhoun County, AL, Cherokee County, AL, Clay County, AL, Cleburne County, AL, Etowah County, AL, Jefferson County, AL, Marion County, AL, Randolph County, AL, Shelby County, AL, St. Clair County, AL, Talladega County, AL, Walker County, AL, Winston County, AL
The radar
The Birmingham radar (KBMX), 71 km from the middle of the area, began a volume at 07:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 7.8 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2021 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this frost advisory went out at Mar 26, 12:15 AM CDT, 2 hours 30 minutes earlier.
Area forecast discussion, Mar 26, 12:15 AM CDT, 2 hours 30 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 1215 AM CDT Sat Mar 26 2022 .UPDATE... For 06Z Aviation. && .SHORT TERM... /Updated at 1237 PM CDT Fri Mar 25 2022/ Through Saturday. Cool northwesterly flow at the surface is prevailing across Central Alabama today following the passage of a weak surface front last night. Clouds associated with the upper level shortwave and upper trough axis to our north are trying to mix out this afternoon, with best coverage across far northern Alabama and Tennessee. We should get enough sunshine to warm temperatures up into the 60s north to lower 70s south with pressure gradient winds continuing from the west to west-northwest between 10 and 15mph. We'll have a chilly night tonight with a few spots in the far north dropping into the mid 30s, but prevailing winds should prevent any widespread frost from forming. Any isolated frosty conditions should be confined to the sheltered valley locations. The progressive northwesterly flow pattern will continue again during the day on Saturday, with another deeper trough digging southward across the entire eastern CONUS. Another cold front will push through Central Alabama during the morning hours on Saturday. Cold air advection and gusty northwest winds will push cooler air southward, but with full sunshine the air mass should be able to modify into the mid and upper 60s. Winds will get close to Wind Advisory criteria in a few spots (15 to 18 knots sustained), but not widespread enough currently to warrant a Wind Advisory at this time. Some wind gusts over 30mph are possible Saturday afternoon. Some higher clouds are expected to move across the area from the northwest associated with additional upper-level shortwave activity, but is not expected to affect high temperatures. 56/GDG .LONG TERM... /Updated at 332 PM CDT Fri Mar 25 2022/ No changes needed to the extended forecast this afternoon. Weekend remains dry with patchy frost possible across the north Sunday morning. The next chance of rain, and thunderstorms, arrives Wednesday night, and will maintain a low confidence of severe storms and tornadoes in the HWO. 14 Previous long-term discussion: /Updated at 343 AM CDT Fri Mar 25 2022/ Saturday night through Thursday. Over the weekend, northwesterly flow will be associated with relatively cool conditions over Alabama as a longwave trough persists across the eastern CONUS. Lows on Sunday morning are expected to range from the mid 30s in the north to the lower 40s across the south. Winds may be light enough for patchy frost where temperatures are forecast to range from 34 to 36 degrees across the northern portions of the forecast area. A significant warming trend should begin on Monday and continue through Wednesday as the pattern becomes more progressive. Southwesterly flow will develop ahead of a strong upper-level trough that will reach the Mississippi Valley on Wednesday evening. Subsidence associated with low-level ridge over the Gulf of Mexico on Monday and Tuesday, is expected to hinder moisture quality even as deep-layer southerlies strengthen on Wednesday. Dewpoints are currently only expected to reach the 61-64 degree range in the warm sector. Though instability may be on the low side, a strongly forced pre-frontal QLCS is expected to march across the forecast area with a thread for damaging winds and perhaps a few embedded tornadoes. A dry slot is expected to overspread the region on Thursday behind the cold front. 87/Grantham && .AVIATION... 06Z TAF Discussion. VFR conds thru the period with no cig or vsby issues. The primary issue this period will be sfc winds. A tightening pressure gradient will produce west winds 12-18kts with gusts to 27 kts from 15z thru 23z. 58/rose && .FIRE WEATHER... Dry and cool conditions will persist through the weekend along with west-northwesterly flow. 20ft winds increase to 14-18mph Saturday afternoon, with lower speeds expected for Sunday. KBDI values are low due to above normal rainfall this month. Minimum RH values Saturday afternoon will range from 16 to 24 percent, and 20 to 30 percent on Sunday. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 64 34 60 38 72 / 0 0 0 0 0 Anniston 65 36 61 41 72 / 0 0 0 0 0 Birmingham 66 38 63 43 76 / 0 0 0 0 0 Tuscaloosa 69 41 68 44 79 / 0 0 0 0 0 Calera 67 41 66 45 76 / 0 0 0 0 0 Auburn 66 41 66 45 75 / 0 0 0 0 0 Montgomery 70 42 71 46 80 / 0 0 0 0 0 Troy 70 43 74 48 81 / 0 0 0 0 0 && .BMX WATCHES/WARNINGS/ADVISORIES/... None. &&
Hazardous weather outlook, Mar 25, 3:29 AM CDT, 23 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 329 AM CDT Fri Mar 25 2022 ALZ011>015-017>050-261130- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 329 AM CDT Fri Mar 25 2022 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Outlook through Tonight. River flooding is ongoing along portions of the Tombigbee and Black Warrior river basins. Please refer to river products for specific information. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. River flooding is ongoing along portions of the Tombigbee and Black Warrior river basins. Please refer to river products for specific information. There is a low end threat for severe thunderstorms, including tornadoes, on Wednesday. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management may be needed next Wednesday.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 2:45 AM CDT | Wind Advisory | BMX | Blount, Calhoun, Cherokee, Clay, Cleburne, Etowah and 7 more | 15 hr |
Nearby
Frost Advisories in Alabama, 2022Every frost advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.